Alert archive / New York / Frost Advisories in 2016

Frost Advisory 4, NWS Albany, NY

September 24, 20168 counties in New York; Bennington County, Windham County, Vermont; Berkshire County, Massachusetts

NWS Albany, NY issued this frost advisory at Sep 24, 2016, 4:11 AM EDT for 8 counties in New York; Bennington County, Windham County, Vermont; Berkshire County, Massachusetts. It took effect at Sep 25, 2016, 2:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 24, 2016, 4:11 AM EDT (08:11 UTC)
In effect from
Sep 25, 2016, 2:00 AM EDT
Expired
Sep 25, 2016, 8:00 AM EDT
In force
6 hr
Issued by
NWS Albany, NY

Counties Berkshire County, MA, Fulton County, NY, Greene County, NY, Hamilton County, NY, Herkimer County, NY, Saratoga County, NY, Schoharie County, NY, Ulster County, NY, Warren County, NY, Bennington County, VT, Windham County, VT

The radar

The Albany radar (KENX), 37 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 8.2 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2016-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2016-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3289 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

047 
WWUS71 KALY 240811
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
411 AM EDT SAT SEP 24 2016


MAZ001-NYZ032-033-038-041-042-047-058-063-082-083-VTZ013-014-
242100-
/O.NEW.KALY.FR.Y.0004.160925T0600Z-160925T1200Z/
NORTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
NORTHERN SARATOGA-NORTHERN WARREN-SCHOHARIE-WESTERN GREENE-
WESTERN ULSTER-NORTHERN FULTON-SOUTHEAST WARREN-BENNINGTON-
WESTERN WINDHAM-
INCLUDING THE CITIES OF...DALTON...HANCOCK...PITTSFIELD...
FLORIDA...NORTH ADAMS...BIG MOOSE...EAGLE BAY...MCKEEVER...
OLD FORGE...ATWELL...NOBLEBORO...NORTHWOOD...LONG LAKE...
SABATTIS...HOFFMEISTER...WELLS...ILION...HERKIMER...
LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...SARATOGA LAKE...
SARATOGA SPRINGS...BOLTON LANDING...JOHNSBURG...NORTH CREEK...
NORTH RIVER...WARRENSBURG...HAGUE...COBLESKILL...BREAKABEEN...
GILBOA...LIVINGSTONVILLE...MIDDLEBURGH...NORTH BLENHEIM...
JEFFERSON...HUNTER...TANNERSVILLE...WINDHAM...PRATTSVILLE...
ELLENVILLE...WOODSTOCK...WEST HURLEY...WEST SHOKAN...KERHONKSON...
NAPANOCH...SUNDOWN...CAROGA LAKE...GLENS FALLS...
WEST GLENS FALLS...STAMFORD...BENNINGTON...WOODFORD STATE PARK...
POWNAL...STRATTON...LONDONDERRY
411 AM EDT SAT SEP 24 2016

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY.

* LOCATIONS....WESTERN ADIRONDACKS...LAKE GEORGE GLENS FALLS
  AREA...WESTERN MOHAWK VALLEY...SCHOHARIE VALLEY...EASTERN
  CATSKILLS...NORTHERN BERKSHIRES AND THE HIGHER TERRAIN OF
  SOUTHERN VERMONT. 

* HAZARD...FROST.

* TEMPERATURES...IN THE MID 30S.

* IMPACTS...POTENTIAL FROST DAMAGE TO SENSITIVE PLANTS AND CROPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
909 
WWUS71 KALY 241945
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
345 PM EDT SAT SEP 24 2016

MAZ001-NYZ032-033-038-041-042-047-058-063-082-083-VTZ013-014-
251200-
/O.CON.KALY.FR.Y.0004.160925T0600Z-160925T1200Z/
NORTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
NORTHERN SARATOGA-NORTHERN WARREN-SCHOHARIE-WESTERN GREENE-
WESTERN ULSTER-NORTHERN FULTON-SOUTHEAST WARREN-BENNINGTON-
WESTERN WINDHAM-
INCLUDING THE CITIES OF...DALTON...HANCOCK...PITTSFIELD...
FLORIDA...NORTH ADAMS...BIG MOOSE...EAGLE BAY...MCKEEVER...
OLD FORGE...ATWELL...NOBLEBORO...NORTHWOOD...LONG LAKE...
SABATTIS...HOFFMEISTER...WELLS...ILION...HERKIMER...
LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...SARATOGA LAKE...
SARATOGA SPRINGS...BOLTON LANDING...JOHNSBURG...NORTH CREEK...
NORTH RIVER...WARRENSBURG...HAGUE...COBLESKILL...BREAKABEEN...
GILBOA...LIVINGSTONVILLE...MIDDLEBURGH...NORTH BLENHEIM...
JEFFERSON...HUNTER...TANNERSVILLE...WINDHAM...PRATTSVILLE...
ELLENVILLE...WOODSTOCK...WEST HURLEY...WEST SHOKAN...KERHONKSON...
NAPANOCH...SUNDOWN...CAROGA LAKE...GLENS FALLS...
WEST GLENS FALLS...STAMFORD...BENNINGTON...WOODFORD STATE PARK...
POWNAL...STRATTON...LONDONDERRY
345 PM EDT SAT SEP 24 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
SUNDAY...

* LOCATIONS....WESTERN ADIRONDACKS...LAKE GEORGE GLENS FALLS 
  AREA...WESTERN MOHAWK VALLEY...SCHOHARIE VALLEY...EASTERN 
  CATSKILLS...NORTHERN BERKSHIRES AND THE HIGHER TERRAIN OF 
  SOUTHERN VERMONT.

* HAZARD...FROST.

* TEMPERATURES...IN THE MID 30S.

* IMPACTS...POTENTIAL FROST DAMAGE TO SENSITIVE PLANTS AND CROPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
175 
WWUS71 KALY 250535
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
135 AM EDT SUN SEP 25 2016


MAZ001-NYZ032-033-038-041-042-047-058-063-082-083-VTZ013-014-
251200-
/O.CON.KALY.FR.Y.0004.160925T0600Z-160925T1200Z/
NORTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
NORTHERN SARATOGA-NORTHERN WARREN-SCHOHARIE-WESTERN GREENE-
WESTERN ULSTER-NORTHERN FULTON-SOUTHEAST WARREN-BENNINGTON-
WESTERN WINDHAM-
INCLUDING THE CITIES OF...DALTON...HANCOCK...PITTSFIELD...
FLORIDA...NORTH ADAMS...BIG MOOSE...EAGLE BAY...MCKEEVER...
OLD FORGE...ATWELL...NOBLEBORO...NORTHWOOD...LONG LAKE...
SABATTIS...HOFFMEISTER...WELLS...ILION...HERKIMER...
LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...SARATOGA LAKE...
SARATOGA SPRINGS...BOLTON LANDING...JOHNSBURG...NORTH CREEK...
NORTH RIVER...WARRENSBURG...HAGUE...COBLESKILL...BREAKABEEN...
GILBOA...LIVINGSTONVILLE...MIDDLEBURGH...NORTH BLENHEIM...
JEFFERSON...HUNTER...TANNERSVILLE...WINDHAM...PRATTSVILLE...
ELLENVILLE...WOODSTOCK...WEST HURLEY...WEST SHOKAN...KERHONKSON...
NAPANOCH...SUNDOWN...CAROGA LAKE...GLENS FALLS...
WEST GLENS FALLS...STAMFORD...BENNINGTON...WOODFORD STATE PARK...
POWNAL...STRATTON...LONDONDERRY
135 AM EDT SUN SEP 25 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* LOCATIONS....WESTERN ADIRONDACKS...LAKE GEORGE GLENS FALLS 
  AREA...WESTERN MOHAWK VALLEY...SCHOHARIE VALLEY...EASTERN 
  CATSKILLS...NORTHERN BERKSHIRES AND THE HIGHER TERRAIN OF 
  SOUTHERN VERMONT.

* HAZARD...FROST.

* TEMPERATURES...IN THE MID 30S.

* IMPACTS...POTENTIAL FROST DAMAGE TO SENSITIVE PLANTS AND CROPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
242 
WWUS71 KALY 251203
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
803 AM EDT SUN SEP 25 2016


MAZ001-NYZ032-033-038-041-042-047-058-063-082-083-VTZ013-014-
251315-
/O.EXP.KALY.FR.Y.0004.000000T0000Z-160925T1200Z/
NORTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
NORTHERN SARATOGA-NORTHERN WARREN-SCHOHARIE-WESTERN GREENE-
WESTERN ULSTER-NORTHERN FULTON-SOUTHEAST WARREN-BENNINGTON-
WESTERN WINDHAM-
INCLUDING THE CITIES OF...DALTON...HANCOCK...PITTSFIELD...
FLORIDA...NORTH ADAMS...BIG MOOSE...EAGLE BAY...MCKEEVER...
OLD FORGE...ATWELL...NOBLEBORO...NORTHWOOD...LONG LAKE...
SABATTIS...HOFFMEISTER...WELLS...ILION...HERKIMER...
LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...SARATOGA LAKE...
SARATOGA SPRINGS...BOLTON LANDING...JOHNSBURG...NORTH CREEK...
NORTH RIVER...WARRENSBURG...HAGUE...COBLESKILL...BREAKABEEN...
GILBOA...LIVINGSTONVILLE...MIDDLEBURGH...NORTH BLENHEIM...
JEFFERSON...HUNTER...TANNERSVILLE...WINDHAM...PRATTSVILLE...
ELLENVILLE...WOODSTOCK...WEST HURLEY...WEST SHOKAN...KERHONKSON...
NAPANOCH...SUNDOWN...CAROGA LAKE...GLENS FALLS...
WEST GLENS FALLS...STAMFORD...BENNINGTON...WOODFORD STATE PARK...
POWNAL...STRATTON...LONDONDERRY
803 AM EDT SUN SEP 25 2016

...FROST ADVISORY HAS EXPIRED...

TEMPERATURES HAVE BEGUN TO RISE THIS MORNING. THUS THE FROST
ADVISORY IS CANCELLED.

ANOTHER FROST ADVISORY WILL BE ISSUED LATER THIS MORNING FOR
TONIGHT.

$$
OKEEFE

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this frost advisory went out at Sep 24, 1:57 AM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, Sep 24, 1:57 AM EDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Albany NY
157 AM EDT SAT SEP 24 2016

.SYNOPSIS...
A much cooler air mass has been ushered into the region with the
passage of a strong cold front; definitely feels like autumn now.
Temperatures will average below normal for most of the region
under mainly clear skies through the weekend. Areas of frost are
possible both Saturday night and Sunday night especially across
the higher terrain. The next chance for showers arrives early next
week.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
A much cooler airmass has been ushered into the area in the wake
a strong cold front on northerly winds. Some scattered showers
linger in its wake across southern Dutchess and Litchfield
counties. These showers will move out area shortly. Cloud cover
will linger behind the front but will gradually decreasing from
north to south through the early morning hours as ridging builds
southward out of central Canada. Expecting temperatures to drop
around another 5 degrees or so bottoming out at seasonable levels
across much of the forecast area. Expecting lows ranging from the
upper 30s across the higher terrain of the western Adirondacks into
the lower to mid 50s in the mid Hudson Valley and across
northwestern Connecticut.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY NIGHT/...
The first full weekend of autumn as the weather will cooperate as
big bubble no trouble surface high builds across the region. While
a northwest flow regime continues aloft, mean relative humidities
are quite low with values at or below 30%. This will result in
mainly clear skies and diminishing northerly winds through the
weekend. As H850 temperatures drop back to the lower single
digits, daytime highs will generally be in the 60s for valley
locations and 50s across the terrain. Overnight lows will be
chilly as patchy/areas of frost will be possible both nights with
the best potential across the terrain as lows range from the low-
mid 30s to lower 40s.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
There is decent confidence for an upper system and cold front to
track through our region in the Monday through Wednesday time frame
but there is considerable lack of confidence in the timing of the
onset and exit of the system and associated sensible weather.

Monday looks to have the potential to be a dry day with increasing
warm advection and increasing clouds.  Depending on the timing of
the approaching system, there could be some scattered showers into
the southern Adirondacks during the afternoon. Highs Monday in the
mid to upper 60s with around 60 northern areas.

Indicating a broad time window of scattered showers based on the
uncertainty on the movement and timing of the upper system. So, high
chances for showers Monday night through Tuesday associated with the
warm advection and approach of the cold front.  Highs in the upper
60s to around 70 Tuesday around 60 northern areas.  The time window
for the better chances and coverage of showers should narrow as we
get closer and the nearer term evolution can be tracked.

The cold front tracks through either Tuesday morning or Tuesday
night, the upper energy tracks through the region potentially
through Wednesday. The strength of the cold advection depends on how
quickly upper energy tracks through the region and exits. Indicating
isolated to scattered showers and intervals of cloudiness and breaks
in the clouds Tuesday night through Wednesday associated with the
strong upper dynamics tracing through.

The cold advection does not look extreme enough for much if any lake
effect showers, especially since boundary layer flow turns more
northwest to north, directing moisture just west of most of our
region. Highs Wednesday in the upper 60s to around 70 but around 60
northern areas, again, with the thought that there will be at least
some intervals of breaks in the clouds.  It could be cooler if there
is more cloud cover or if the cold advection is stronger.

Dry weather returns for Thursday and Friday as high pressure builds
in.  Highs Thursday in the upper 60s to around 70 with around 60 in
northern areas.  Highs Friday in the upper 60s to lower 70s with mid
60s northern areas.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
High pressure continues to build in over eastern NY and western New
England this morning.  This sfc high continue to dominate the
weather over the next few days.

Moisture in association with a cold front that is south of Long
Island and southern New England continues to decrease over KALB/KGFL
with sct-bkn clouds in the 3.5-5 kft AGL range.  Further south some
MVFR clouds continue at KPSF/KPOU with VCSH groups.  CIGS are
between 1.5-3 kft AGL.  A brief period of IFR clouds/vsbys is
possible at KPSF btwn 07Z-11Z...and a TEMPO group was used there.
The flight conditions should rise to VFR levels at all the TAF sites
btwn 12Z-14Z this morning.

A few-sct diurnally driven stratocumulus/cumulus will persist into
the afternoon before clear skies in the late pm/evening with the sfc
high building in.

The winds will be north at 4-10 kts this morning...and back slightly
to the north to northwest by the afternoon at 6-10 kts with some
gusts around 15-17 kts at KPSF/KALB.  The winds will become light
early this evening at less than 7 kts.

Outlook...

Saturday Night: No Operational Impact. NO SIG WX.
Sunday: No Operational Impact. NO SIG WX.
Sunday Night: No Operational Impact. NO SIG WX.
Monday: No Operational Impact. NO SIG WX.
Monday Night: Moderate Operational Impact. Scattered SHRA.
Tuesday: Moderate Operational Impact. Scattered SHRA.
Tuesday Night: Low Operational Impact. Isolated SHRA.
Wednesday: Low Operational Impact. Isolated SHRA.

&&

.FIRE WEATHER...
Some rain showers are possible into this evening with the passage
of a cold frontal boundary. Northerly winds around 10 mph with
gusts over 20 mpg into the evening hours. Maximum relative
humidity values range from 85 to 95 percent.

Over the weekend, dry weather is expected with RH values falling
to around 40 percent each afternoon. Northerly winds of 10 to 15
mph are expected on Saturday, with some locally higher gusts.
North to northwest winds of 5 to 10 mph are expected on Sunday.

&&

.HYDROLOGY...
No flooding is expected over the next five days.

An approaching cold front will move across the region into this
evening, but little rainfall amounts are expected with this
boundary. Basin average amounts will generally be a quarter of an
inch or less. Dry weather will return for the weekend into early
next week.

Many areas, especially across western New England, are
experiencing drought conditions.  A (local) Drought Information
Statement was issued this past Friday evening (ALBDGTALY).

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...IAA/BGM
NEAR TERM...IAA/BGM/NAS
SHORT TERM...BGM
LONG TERM...NAS
AVIATION...Wasula
FIRE WEATHER...Frugis/BGM
HYDROLOGY...Frugis/BGM
Hazardous weather outlook, Sep 23, 3:53 PM EDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
353 PM EDT FRI SEP 23 2016

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-241100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
353 PM EDT FRI SEP 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW
YORK...EASTERN NEW YORK AND SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

FROST IS POSSIBLE ACROSS MAINLY THE HIGHER ELEVATIONS ON BOTH
SUNDAY AND MONDAY MORNINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in New York, 2016Frost Advisories in Vermont, 2016Frost Advisories in Massachusetts, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.